MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COHERE THORACOLUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COHERE THORACOLUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6100254P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received via clinical study that on (b)(6) 2022, a patient underwent a transforaminal lumbar interbody fusion at l3/5.On (b)(6) 2022 during a follow up, it was discovered via radiographs that there was posterolateral migration of the interbody device with loss of intraoperative correction.No treatment was given, no surgery is planned, and no radiographs were provided.No additional information is available.
 
Additional Manufacturer Narrative
This complaint was created from a clinical review so no product was returned for evaluation and the complaint cannot be confirmed.Product was left in-situ and no radiographs were provided for evaluation.The patient's bone quality is unknown.Patient's post-operative physical activity and if the patient suffered a fall is unknown.Review of doctor's notes identified the patient's pre-diagnosed rheumatoid arthritis and subsequent prednisone use as the root cause of the implant migration and unrelated to nuvasive devices.Labeling review: ".Contraindications: contraindications include, but are not limited to: signs of local inflammation, patients with known sensitivity to the materials implanted, patients who are unwilling to restrict activities or follow medical advice, patients with inadequate bone stock or quality, patients with physical or medical conditions that would prohibit beneficial surgical outcome." ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery include: bending, fracture or loosening of implant components." ".Warnings, cautions and precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Care should be taken to insure that all components are ideally fixated prior to closure." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Pre-operative warnings: only patients that meet the criteria described in the indications should be selected.Patient condition and or predispositions such as those addressed in the aforementioned contraindications should be avoided.".

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COHERE THORACOLUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14978115
Report Number2031966-2022-00083
Device Sequence Number12036649
Product Code MAX
UDI-Device Identifier00887517020734
UDI-Public887517020734
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6100254P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale